MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA DEFORMITY UNIPLANAR SCREW REDUCTION DIA 5.5 X 50MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE XIA DEFORMITY UNIPLANAR SCREW REDUCTION DIA 5.5 X 50MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482365550
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the 5.5 uniplanar reduction tulip, separated from the thread shaft during removal of the temporary rod.Update (20-april-2016): the temporary rod holds everything in position and helps when putting a rod in one side.The temporary rod is a small rod (6in) put in one side and the permanent rod is placed on other side.It acts like a brace for when putting the rod on the adjacent side.It is implanted temporarily for 15-20min and once correction is done they remove the temp rod and replace with permanent rod.All happens during the same procedure.Issue was noticed during removal of the temp rod.Tulip head was off the threaded part was still in the body and they took the driver and took it out.No delay.No adverse consequences.
 
Additional Manufacturer Narrative
Results: the device was inspected and found that the tulip head was disengaged from the screw body.There was deformity on the tulip head locking clip as well as the head of the screw thread body.This maybe due to use of excessive reduction force applied during use with the temporary rod.Which in turn lead to tulip disengagement during removal of temp rod.Conclusion: the possible root cause of the event is determined to be excessive reduction force applied leading to tulip disengagement.
 
Event or Problem Description

Brand Name
XIA DEFORMITY UNIPLANAR SCREW REDUCTION DIA 5.5 X 50MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5648315
Report Number0009617544-2016-00184
Device Sequence Number18880832
Product Code MNH
UDI-Device Identifier04546540602039
UDI-Public(01)04546540602039
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482365550
Device Lot Number162660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/11/2016
Supplement Report FDA Received Date09/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1